Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What are the complications post menopause ?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I am post menopausal, but every now and then I have some slight bleeding, which is actually very thin and watery. It may last a few days then not reoccur for a month. I had an endometrial biopsy 6 months ago and it seemed fine. I also had a vaginal ultrasound last year. I do have some fibroids but I assume that they are shrinking now that I'm menopausal. Do fibroids bleed or weep as they shrink? I worry that I may have cancer, even though my biopsy was fine. Should I get another one or a D&C? Is a D& C appropriate for such mild bleeding that isn't really inconvenient to me?
Posted Fri, 13 Apr 2012 in Vaginal and Uterus Health
Follow-up: What are the complications post menopause ? 34 minutes later
I've noticed that my light bleeding starts up after a really hard work-out, or if I'm under a lot of stress.
Answered by Dr. Minoo Bhagia 7 hours later
Hello ,

Thanks for your query.

You have mentioned that you are post menopausal.
How many months or years back you stopped having your periods ?
What kind of pill you were taking for such a long period ?
Was it oral contraceptive ?

Fibroids usually bleed irregularly or heavily before cessation of menstrual period.

You have gone for biopsy and ultrasound which were normal so you don't have to worry.
Take care of your anaemia if it is there.
Stress and anaemia can cause bleeding.
If symptoms persist then you can go for MRI.
Get your baseline investigations done like Haemogram , blood sugar F , thyroid profile , urea , creatinine , uric acid , serum calcium , Vit D , alkaline phosphatase etc.

I will be waiting for your answer , please make '' post menopausal '' more clear.


Above answer was peer-reviewed by
Follow-up: What are the complications post menopause ? 36 hours later
I was on oral contraceptives- microgestin. I went off it on December 9th, then trickled off the bleeding. By 2/7/11 my Estrodial was <20 and my FSH was 105. Retested on 4/27 and my Estrodial was 32 and my FSH was 132.

I bleed quite a bit in December but by January I only had intermittent spotting. Almost no spotting in February or March. Light bleeding at the end of April for 1 1/2 weeks. Almost no spotting in March except for a tiny dot on two different days (after a hard workou), No bleeding at all in XXXXXXX 11 days of light bleeding or spotting in July and it seems to be trickling off.

Thank you for your help. I tried to send this response to your questions via the email response I got from you but I don't see that it went through. So here it is.
Follow-up: What are the complications post menopause ? 37 minutes later
By the way, my ferritin went up from 10 on 2/16 to 30 on 5/26.

What could case this light bleeding?
Answered by Dr. Minoo Bhagia 10 hours later

Welcome again,

Thanks for the history and lab reports.

Since you were on oral contraceptives for long duration, their withdrawal can give rise to such type of irregular bleeding.

Fibroids can give rise to heavy bleeding as well as irregular bleeding or spotting, sometimes pinkish discharge especially submucous fibroids.

Your Oestradiol and FSH levels indicate that you are towards menopause.
Normal Ferritin levels vary between 18-160 ng/ml.

If fibroids bleed continuously then hysterectomy is required.

I will not suggest you to take any progesterone as you already had hormones for a long period.

Chances of expulsion of Mirena coil are more with fibroids.

GnRh injections can be tried which are given before surgery.

Uterine aretery embolization is a specific procedure for younger people.

Best is to wait and watch for the pattern of bleeding for 2-3 months.

Till that time iron supplements, trenaxemic acid, good diet and avoiding stress would help.

Any further query is most welcome.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor